Hail, Jackson
- When
- June 24, 4:58 AM CST to 4:59 AM CST
- Where
- Jackson County, 4.75 mi WNW of Mayetta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.360, -95.810
Quarter size hail reported.
There was one report of severe size hail in Jackson County with this complex of storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
There was one report of severe size hail in Jackson County with this complex of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 24, 4:25 AM CST, 33 minutes earlier.
Area Forecast Discussion National Weather Service Topeka KS 525 AM CDT Thu Jun 24 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 348 AM CDT Thu Jun 24 2021 Multiple rounds of severe storms highlight the forecast. Round One An MCS currently in southeast Nebraska will slide through northeast Kansas within the next couple of hours. Despite the presence of increasing convective inhibition as it heads south, the dynamic and thermodynamic strength of this system should be able to overcome this inhibition for the next several hours. Therefore, damaging wind gusts around 60 mph are possible with this system as it enters northeast Kansas. This system will slide off to the southeast and avoid most of northern and eastern Kansas. Additional convective development in association with a surface low and low-level jet is noted across central Kansas at this hour, but we do not expect this activity to become severe at this time. Round Two A frontal/outflow boundary will set up in the wake of the morning MCS across northern Kansas. This will be the focus for convective development later in the day assuming destabilization can occur. There are several scenarios depicted in model guidance for round two. Scenario One: The boundary stalls over northern Kansas and cells form along the boundary in the afternoon and an MCS develops across western Kansas and meets up with the cells along the boundary in northern Kansas and they push through eastern Kansas. Scenario Two: The same as scenario one expect the boundary stalls over southern Nebraska and the MCS just clips far northern and northeast Kansas. Scenario Three: No cells form along the boundary but an MCS from western Kansas pushes through the area. Any one of these scenarios seems plausible given the uncertainty due to morning convection, afternoon clearing and the breaking of a cap. Regardless of which scenario actually plays out, severe storms are likely across portions of the area late this afternoon and evening with large hail around golf ball size, damaging winds to 70 mph, very heavy rainfall and a few tornadoes being the main threats. The greatest tornado risk area appears to be across far northeast Kansas along the boundary and where a veering wind profile, ample low-level SRH and shear and low LCLs are most likely to be present. The window for tornado development should be rather limited as any discrete cells that develop will likely grow upscale quickly. Heavy rainfall and flooding are possible today/tonight if storms backbuild or train. Round Three A cold front is expected to slowly move southeastward Friday, and as a result yet another round of severe thunderstorms is possible. The details of Friday's evolution remain rather uncertain at this time as it will greatly depend on how today plays out, but overall it looks like storms could develop along the front in the afternoon with a multicellular/cluster storm mode favored. Hail up to quarter size, winds up to 60 mph and very heavy rainfall appear to be the main threats for Friday at this time. More rain and cooler temperatures appear likely for the weekend as we remain under the influence of a upper-level longwave trough. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 524 AM CDT Thu Jun 24 2021 MVFR to VFR at all TAF sites through the TAF period. Scattered showers and thunderstorms will impact all terminals this morning, producing brief MVFR conditions. The bulk of the shower/thunderstorm activity should come to an end around 15z. Scattered showers are possible in the late morning and early afternoon, but confidence isn't high enough to place in the TAF. This evening, around 00z, thunderstorms are expected to redevelop across northern Kansas. Exactly how far south they will make it (and whether they will impact the terminals) is uncertain at this time, so only a vicinity mention was added to the TAF. However, it is important to note that storms this late afternoon and evening have the potential to be quite severe with damaging wind, hail and even a few tornadoes possible. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Jones AVIATION...Jones
Hazardous Weather Outlook National Weather Service Topeka KS 350 PM CDT Wed Jun 23 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-242100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 350 PM CDT Wed Jun 23 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Heat index values above 100 are possible this afternoon, mainly across north central Kansas. Thunderstorms are possible across north central and northeast Kansas late this evening and overnight. If storms do develop, they could become severe with damaging wind the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional severe thunderstorms could redevelop Thursday and Friday. Storms Thursday evening could have large hail, damaging wind, heavy rainfall, and a low possibility of a tornado. Storms Friday look to be mainly a hail and wind threat. Heat index values above 100 are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Special Weather Statement
National Weather Service Topeka KS
443 AM CDT Thu Jun 24 2021
KSZ011-012-241015-
Brown-Nemaha-
443 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND BROWN
COUNTIES UNTIL 515 AM CDT...
At 443 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hiawatha, Sabetha, Horton, Everest, Fairview, Robinson, Morrill,
Reserve, Powhattan, Hamlin, Willis and Kickapoo Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas.
LAT...LON 3996 9534 3965 9534 3965 9566 4000 9587
4000 9536
TIME...MOT...LOC 0943Z 325DEG 23KT 4003 9565
JonesThe Topeka radar (KTWX), 54 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 hail. Local standard time, as filed.
Quarter size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966419.